Alert archive / Louisiana / Wind Advisories in 2024
Wind Advisory 9, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Apr 27, 2024, 4:02 AM CDT for 19 parishes in Louisiana; 8 counties in Mississippi. It took effect at Apr 27, 2024, 9:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2024, 4:02 AM CDT (09:02 UTC)
- In effect from
- Apr 27, 2024, 9:00 AM CDT
- Expired
- Apr 27, 2024, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
All 27 counties
Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The radar
The Hammond radar (KHDC), 6 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
886 WWUS74 KLIX 270902 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 402 AM CDT Sat Apr 27 2024 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-271715- /O.NEW.KLIX.WI.Y.0009.240427T1400Z-240428T0200Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Northern Hancock-Northern Harrison- Northern Jackson-Southern Hancock-Southern Harrison- Southern Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood, Roseland, Wilmer, Slidell, New Orleans, East New Orleans, Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Necaise, Sellers, Saucier, Lyman, Wade, Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 402 AM CDT Sat Apr 27 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 9 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
975 WWUS74 KLIX 272048 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 348 PM CDT Sat Apr 27 2024 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-280200- /O.CON.KLIX.WI.Y.0009.000000T0000Z-240428T0200Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Northern Hancock-Northern Harrison- Northern Jackson-Southern Hancock-Southern Harrison- Southern Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood, Roseland, Wilmer, Slidell, New Orleans, East New Orleans, Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Necaise, Sellers, Saucier, Lyman, Wade, Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 348 PM CDT Sat Apr 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 9 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 27, 4:00 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 27, 4:00 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
400 AM CDT Sat Apr 27 2024
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(Today through Sunday)
Issued at 253 AM CDT Sat Apr 27 2024
Strong moisture loading into the stalling frontal systems in the
foothills and plains causing strong spring breezes over our area is
quite normal for this time of year before the easterlies win out
and we move into the heat of summer. But while the westerlies are
still active, we can still get some strong storms due to this
battle. With the systems stalling to the west and the upper level
troughing not making much advance, we will see these winds
continue and possibly get a bit stronger. The normal dance of
stronger winds over marine areas at night and over land during the
day will also continue. Land gusts overnight should give a clue to
what the sustained wind speeds will be during the daylight hours
once mixed out. Some of these numbers are in the 18-23kt range
this morning, so to see some sustained winds in and around
20-25mph with gusts to 30mph will be a good possibility today and
possibly Sunday. We will post a wind advisory for today mainly for
the frequent gusts 25+mph. The other headlines will remain as
posted. Water levels will rise with these consistant winds and
levels 1-2ft above normal levels should be the result. We will
also bring precip numbers up a bit for the Pearl River and
Mississippi coastal areas for Sunday. There is some evidence that
as the trough out west budges just a bit farther east by tonight
into Sunday that it will squeeze the western periphery of the sfc
high to the east. This should cause a really good sfc convergence
area over the gulf into our area for Sunday. This should be able
to promote at least some showers during the early morning hours
Sunday and possibly some deeper showers and even a strike or two
of lightning with heating Sunday. The NBM mean is not showing this
very well so it has been manually added to the fcast.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 253 AM CDT Sat Apr 27 2024
This story will get old as fronts move as far east as Dallas and
stall only to retrograde. This activity will continue to orphan the
line of sh/ts that develop along the front. The line moves a bit
farther east then dissipates as support is taken away. This will
change a bit by Monday. Another line of sh/ts will move away from
the frontal support but will not meet the same demise as the others.
The support will come from the H3 jet from the upper trough to our
NW coupling with the strong almost zonal flow coming across the
EastPac into Mexico and over the gulf. This will set up a strong
split flow at H3 near our area and will move east with time Sun
night and Monday. The upper trough will not move much farther east
than the Arkansas/Louisiana area Monday. This means that as the area
of divergence aloft moves east, it will eventually become weaker as
it moves east of the Miss/Ala state line. And in turn, since this
will be the support for th sh/ts that area moving east Monday, the
sh/ts will also begin to weaken and decay. No frontal passage with
these storms but they will offer some temporary cooling as they cold
pool out. This could give our area some much needed rain as well.
But we will need to get closer to this time frame to see how much.
This frontal dance to the west will continue into the foreseeable
future but the front may actually become oriented more zonally over
Arkansas by the end of the upcoming week. This doesn't change a lot
here, but sh/ts could move away from this front and give us a chance
of rain from time to time by late next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 253 AM CDT Sat Apr 27 2024
A mix of VFR and MVFR cigs will become all VFR by mid morning and
remain through the day. This will play out the same way again
tonight with the same mix of VFR and MVFR cigs tonight into Sunday
morning. Very breezy conditions(~15020G30KT) will exist for all
terminals today but wind direction will be stable from SE.
&&
.MARINE...
Issued at 253 AM CDT Sat Apr 27 2024
Strong SE winds(20-25kt) will remain over all marine areas through
at least the next few days if not more. Small craft advisories have
been extended for this reason. There will be some gusts to gale
force, but this should be the rule most of the time. But this will
be a high end advisory for all waters. Winds will remain out of the
SE through this fcast but should ease just a bit as we move through
the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 64 82 66 / 0 0 10 10
BTR 89 69 88 71 / 0 0 10 10
ASD 84 67 83 68 / 10 0 20 0
MSY 84 71 84 71 / 10 0 10 0
GPT 82 69 80 69 / 0 0 10 0
PQL 83 66 82 66 / 0 0 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 9 AM this morning to 9 PM CDT this evening
for LAZ034>037-039-046>048-056>060-064>071-076>090.
Coastal Flood Advisory from 10 AM this morning to 7 PM CDT
Sunday for LAZ058-070-076-078-080-082-084.
GM...Small Craft Advisory until 7 PM CDT Sunday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory from 9 AM this morning to 9 PM CDT this evening
for MSZ068>071-077-083>088.
Coastal Flood Advisory from 10 AM this morning to 7 PM CDT
Sunday for MSZ086>088.
GM...Small Craft Advisory until 7 PM CDT Sunday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TENearby
Wind Advisories in Louisiana, 2024Wind Advisories in Mississippi, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.